MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Additional products: heartware ventricular assist system ¿battery, model #: 1650de / catalog #: 1650de / expiration date: 31-jan-2017/ serial or lot#: (b)(4), udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 31-jan-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿battery, model #: 1650de / catalog #: 1650de / expiration date: 31-jan-2017/ serial or lot#: (b)(4), udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 31-jan-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿battery, model #: 1650de / catalog #: 1650de / expiration date: 31-jan-2017/ serial or lot#: (b)(4) , udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 31-jan-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿battery, model #: 1650de / catalog #: 1650de / expiration date: 28-feb-2017/ serial or lot#: (b)(4), udi #: (b)(4).Device available for evaluation: no.Device evaluated by mfr: no, device evaluation anticipated, but not yet begun.Mfg date: 28-feb-2016.Labeled for single use: no.(b)(4).Investigation of this event is pending and a supplemental report will be sent upon its completion if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient¿s batteries exhibited beeping and possible power switching.It was also noted that the batteries were old.The batteries will be exchanged.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported that the batteries were exchanged.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information and device evaluation.Additional information was received regarding the device disposition.Product event summary: five (5) batteries (b)(6)) were not returned for evaluation.Log file analysis revealed that the controller in use during the reported event, contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the data log file revealed several premature power switching events that were due to momentary disconnections involving (b)(6), as well as several momentary disconnections that did not lead to premature power switching involving (b)(6) within the analyzed period.Momentary disconnections will result in an audible tone or "beep." as a result, the reported event was confirmed.A power source lubrication procedure had been performed on (b)(6) in accordance with the requirements under fsca cvg-18-q4-19 on 07-jun-2018.While the product was not available for physical analysis, the most likely root cause of the reported event can be attributed to momentary disconnections due to temporary corrosion of the controller-port/power-source pins.The most likely root cause of the end of life event can be attributed to the battery reaching the end of its useful life.Additional products: d1: battery d4: serial #: (b)(6) h3: yes h6: fda method code(s): 4112, 4114 h6: fda results code(s): 3213 h6: fda conclusion code(s): 133, 4307 d1: battery d4: serial #: (b)(6) h3: yes h6: fda method code(s): 4112, 4114 h6: fda results code(s): 3213 h6: fda conclusion code(s): 133, 4307 d1: battery d4: serial #: (b)(6) h3: yes h6: fda method code(s): 4112, 4114 h6: fda results code(s): 3213 h6: fda conclusion code(s): 133, 4307 d1: battery d4: serial #: (b)(6) h3: yes h6: fda method code(s): 4112, 4114 h6: fda results code(s): 213 h6: fda conclusion code(s): 133 investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key10132773
Report Number3007042319-2020-03466
Device Sequence Number2342124
Product Code DSQ
UDI-Device Identifier00888707000376
UDI-Public00888707000376
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2017
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1903-2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.